MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION JAGWIRE; ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number M00556581
Medical Device Problem Codes Break (1069); Peeled/Delaminated (1454); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a jagwire was used in the common bile duct during an ercp (endoscopic retrograde cholangio pancreatography) procedure on (b)(6) 2021.During preparation, the nurse noticed that the guidewire tip was peeled.The procedure was completed with a new jagwire guidewire.There were no patient complications reported due to this event.The patient's condition at the conclusion of the procedure was reported to be stable.This event has been deemed a reportable event based on the investigation results: corewire was broken.
 
Additional Manufacturer Narrative
(physician's phone number): the physician second phone number is: (b)(6).Problem code: (b)(4).A jagwire guidewire was returned.The device returned fractured in two pieces, the distal tip of the device was inspected under magnification and did not showed any failure on its surface.The reported event of guidewire tip peeled was not confirmed.During the product analysis, it was found that the guidewire corewire was detached or fractured on the mid section.Based on the condition of the returned device, engineers determined that the problem observed was caused when the device surface had interaction with other medical devices that may have caused this damage during the procedure or the physician cut the guidewire in order to discard it.The evidence is the signature of the cut surface that has all the characteristics and similar shape related to a mechanical cut.This problem will be classified as cause not established since the investigation findings do not lead to a clear conclusion about the cause of the analyzed adverse condition.The customer confirmed that the correct device was returned.According to the physician, the guidewire was not mechanically cut by another device.The team noticed that something is wrong, they put it aside and took different jagwire.Boston scientific has determined the most probable cause of this complaint is no problem detected since the investigation clearly shows there is no damage or malfunction related to the reported allegation.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
JAGWIRE
Common Device Name
ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13453718
Report Number3005099803-2022-00521
Device Sequence Number5786041
Product Code OCY
UDI-Device Identifier08714729339151
UDI-Public08714729339151
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K141820
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2023
Device Model NumberM00556581
Device Catalogue Number5658
Device Lot Number0025892430
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/11/2022
Initial Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale